Alert archive / California / Wind Advisories in 2015
Wind Advisory 3, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Feb 27, 2015, 5:03 PM PST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2015, 5:03 PM PST (01:03 UTC)
- Expired
- Feb 28, 2015, 4:00 PM PST
- In force
- 23 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
285 WWUS76 KHNX 280103 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 503 PM PST FRI FEB 27 2015 CAZ095-098-099-280915- /O.NEW.KHNX.WI.Y.0003.150228T0103Z-150301T0000Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA... RIDGECREST...ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...MOJAVE 503 PM PST FRI FEB 27 2015 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST SATURDAY. * WINDS...WEST 20 TO 30 MPH WITH HIGHER GUSTS TO 55 MPH. * IMPACTS...CROSS WINDS ALONG HIGHWAY 14 AND BELOW THE PASSES IN MOJAVE ALONG HIGHWAY 58. STRONG WINDS THROUGH BELOW WALKER PASS ALONG HIGHWAY 178. POSSIBLE CROSSWINDS ALONG HIGHWAY 395 NEAR INYOKERN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JDB
4 follow-up statements
257 WWUS76 KHNX 280910 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 110 AM PST SAT FEB 28 2015 CAZ095-098-099-281715- /O.CON.KHNX.WI.Y.0003.000000T0000Z-150301T0000Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA... RIDGECREST...ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...MOJAVE 110 AM PST SAT FEB 28 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH. * IMPACTS...CROSS WINDS ALONG HIGHWAY 14 AND BELOW THE PASSES IN MOJAVE ALONG HIGHWAY 58. STRONG WINDS THROUGH BELOW WALKER PASS ALONG HIGHWAY 178. POSSIBLE CROSSWINDS ALONG U.S. 395 NEAR INYOKERN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SANGER WEATHER.GOV/HANFORD
799 WWUS76 KHNX 280910 CCA NPWHNX URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HANFORD CA 110 AM PST SAT FEB 28 2015 CAZ095-098-099-281715- /O.COR.KHNX.WI.Y.0003.000000T0000Z-150301T0000Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA... RIDGECREST...ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...MOJAVE 110 AM PST SAT FEB 28 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH. * IMPACTS...CROSS WINDS ALONG HIGHWAY 14 AND BELOW THE PASSES IN MOJAVE ALONG HIGHWAY 58. STRONG WINDS AND THROUGH BELOW WALKER PASS ALONG HIGHWAY 178. POSSIBLE CROSSWINDS ALONG U.S. 395 NEAR INYOKERN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SANGER WEATHER.GOV/HANFORD
520 WWUS76 KHNX 281715 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 915 AM PST SAT FEB 28 2015 CAZ095-098-099-010000- /O.CON.KHNX.WI.Y.0003.000000T0000Z-150301T0000Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA... RIDGECREST...ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...MOJAVE 915 AM PST SAT FEB 28 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH. * IMPACTS...CROSS WINDS ALONG HIGHWAY 14 AND BELOW THE PASSES IN MOJAVE ALONG HIGHWAY 58. STRONG WINDS AND THROUGH BELOW WALKER PASS ALONG HIGHWAY 178. POSSIBLE CROSSWINDS ALONG U.S. 395 NEAR INYOKERN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
741 WWUS76 KHNX 282342 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 342 PM PST SAT FEB 28 2015 CAZ095-098-099-010045- /O.EXP.KHNX.WI.Y.0003.000000T0000Z-150301T0000Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA... RIDGECREST...ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...MOJAVE 342 PM PST SAT FEB 28 2015 ...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON... WINDS ARE WEST NORTHWEST 10 TO 20 MPH WITH GUSTS TO 35 MPH AND ARE NOT EXPECTED TO GO ABOVE ADVISORY LEVELS WHICH IS GUSTS TO 45 MPH. THE ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Feb 27, 3:12 PM PST, 1 hour 51 minutes earlier.
Area forecast discussion, Feb 27, 3:12 PM PST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
312 PM PST FRI FEB 27 2015
.UPDATE...AIR QUALITY ISSUES UPDATED.
&&
.SYNOPSIS...
A STORM SYSTEM THAT ORIGINATED IN WESTERN CANADA IS TRACKING SOUTH
INTO CENTRAL CALIFORNIA AND WILL BRING COOL...WET WEATHER TO MUCH OF
THE REGION THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK.
&&
.DISCUSSION...
THE UPPER LOW ALONG THE PACIFIC NORTHWEST COAST WILL DROP SOUTH
TONIGHT AND INTO CENTRAL CALIFORNIA SATURDAY AFTERNOON. AHEAD OF
THE LOW...SHOWERS HAVE BEGUN TO DEVELOP IN THE SIERRA NEVADA
THIS AFTERNOON WITH CLOUDS INCREASING ACROSS THE NORTHERN HALF OF
THE SAN JOAQUIN VALLEY. EXPECT SHOWERS TO INCREASE ACROSS THE
REGION TONIGHT WITH A CHANCE OF SHOWERS ACROSS THE ENTIRE CWFA BY
LATE TONIGHT AND SATURDAY. SNOW LEVELS ARE STARTING OUT ABOVE 7000
FEET THIS AFTERNOON...BUT WILL LOWER TO NEAR 5000 FEET IN THE
SIERRA BY LATE THIS EVENING AND THEN DOWN TO NEAR 4000 FEET BY
SATURDAY MORNING. A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR
THE SIERRA NEVADA ABOVE 4000 FEET.
FOR THE SAN JOAQUIN VALLEY...EXPECT RAINFALL AMOUNTS TO BE
GENERALLY AROUND A TENTH OF AN INCH FROM TONIGHT THROUGH SUNDAY.
DUE TO THE NATURE OF SHOWERS...SOME AREAS WILL GET A BIT MORE
WHILE SOME GET VERY LITTLE. THERE IS A SLIGHT CHANCE OF
THUNDERSTORMS IN THE SAN JOAQUIN VALLEY ON SATURDAY AFTERNOON AS
THE UPPER LOW MOVES DOWN THE COAST. THE BEST CHANCE OF
THUNDERSTORMS WILL LIKELY BE ON THE WEST SIDE OF THE VALLEY AND IN
THE COASTAL AREAS DUE TO THE PROXIMITY OF THE COLD POOL OF AIR
ALOFT AND BETTER CONVECTIVE PARAMETERS THERE.
FOR THE KERN COUNTY MOUNTAINS...SHOWERS WILL DEVELOP LATE TONIGHT
AND SATURDAY...WITH THE BEST CHANCE OF PRECIPITATION OCCURRING
SATURDAY NIGHT AND SUNDAY AS THE LOW MOVES A LITTLE FARTHER SOUTH
AND SNOW LEVELS FALL TO NEAR 4000 FEET. ALTHOUGH ONLY 1-2 INCHES
OF SNOW ARE LIKELY TO FALL...THIS LOW SNOW LEVEL WILL AFFECT THE
ROADS THROUGH THE PASSES...ESPECIALLY INTERSTATE 5 OVER THE
GRAPEVINE. THUS...A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR
THE KERN COUNTY MOUNTAINS ABOVE 4000 FEET FROM 4 PM SATURDAY
THROUGH 4 AM MONDAY.
AN UNSETTLED WEATHER PATTERN WILL CONTINUE ON MONDAY AND TUESDAY
AS ADDITIONAL SHORTWAVES DROP SOUTH IN THE NORTHERLY FLOW OVER
THE REGION. THIS WILL KEEP SCATTERED SHOWERS OVER CENTRAL
CALIFORNIA THROUGH TUESDAY. A RIDGE OF HIGH PRESSURE OVER THE
EASTERN PACIFIC WILL BEGIN TO MOVE EAST OVER CALIFORNIA WEDNESDAY
AND BRING A GRADUAL WARMING AND DRYING TREND FOR THE LAST HALF OF
THE WEEK.
&&
.AVIATION...
OVER THE SOUTHERN SIERRA NEVADA...INCREASING AREAS OF IFR IN
MOUNTAIN OBSCURATIONS AND PRECIPITATION THROUGH 06Z SAT AND MAINLY
IFR AFTERWARD. INCREASING AREAS OF IFR IN MOUNTAIN OBSCURATIONS AND
PRECIPITATION AFTER 06Z SAT. LOCAL MVFR IN LOW CLOUDS AND RAIN OVER
THE SAN JOAQUIN VALLEY AND SOUTHERN SIERRA FOOTHILLS AFTER 06Z SAT.
OTHERWISE... VFR CONDITIONS WILL PREVAIL THROUGHOUT THE CENTRAL CA
INTERIOR DURING THE NEXT 24 HOURS.
&&
.AIR QUALITY ISSUES...
NONE.
&&
.CERTAINTY...
THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM.
THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.
&&
.CLIMATE...
RECORDS
SITE DATE HI_MAX:YEAR LO_MAX:YEAR HI_MIN:YEAR LO_MIN:YEAR
KFAT 02-27 79:1992 45:1996 54:2006 26:1962
KFAT 02-28 79:1926 51:1971 59:1986 28:1962
KFAT 03-01 79:1975 50:1951 59:1986 28:1888
KBFL 02-27 83:1980 46:1962 58:1988 24:1893
KBFL 02-28 81:1926 49:1945 56:1968 22:1893
KBFL 03-01 86:2009 48:1919 59:1920 26:1907
&&
.HNX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 10 PM PST SATURDAY ABOVE 4000 FEET
FOR THE CAZ096-097.
WINTER WEATHER ADVISORY FROM 4 PM SATURDAY TO 4 AM PST MONDAY
CAZ095.
&&
PUBLIC...BEAN
AVN/FW...DS
SYNOPSIS...BSO
WEATHER.GOV/HANFORDHazardous weather outlook, Feb 27, 1:50 PM PST, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 150 PM PST FRI FEB 27 2015 CAZ089>094-281330- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS- 150 PM PST FRI FEB 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY AND ADJACENT FOOTHILLS OF THE SOUTHERN SIERRA NEVADA. ...THUNDERSTORMS POSSIBLE IN VALLEY WITH THUNDERSTORMS AND SNOW POSSIBLE IN FOOTHILLS THIS WEEKEND... .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY * TIMING: SATURDAY AFTERNOON INTO SATURDAY EVENING. * IMPACTS: CLOUD TO GROUND LIGHTNING...HAIL AND GUSTY WINDS IN SAN JOAQUIN VALLEY AND INTO THE ADJACENT SIERRA NEVADA FOOTHILLS. * SNOW: ONE TO TWO INCHES AT AND ABOVE 3500 FEET. * STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS SOURCE...FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. CAZ095-281330- KERN COUNTY MOUNTAINS- 150 PM PST FRI FEB 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY MOUNTAINS. ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM SATURDAY TO 4 AM PST MONDAY... .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY UPGRADED TO WINTER WEATHER ADVISORY. PLEASE SEE SFOWSWHNX FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. CAZ098-099-281330- INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- 150 PM PST FRI FEB 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY DESERT. ...GUSTY WINDS TONIGHT AND SATURDAY... .DAY ONE...THIS AFTERNOON AND TONIGHT * WINDS: WEST 15 TO 30 MPH WITH GUSTS TO 45 MPH...ESPECIALLY JUST BELOW THE PASSES AND CANYONS...STRONGEST DURING THE EVENING AND OVERNIGHT. * LOCATIONS INCLUDE: MOJAVE...EDWARDS AIR FORCE BASE...ROSAMOND... RIDGECREST...INYOKERN AND CHINA LAKE. * IMPACTS: IMPAIRED DRIVING AND STEERING ABILITY BECAUSE OF GUSTY CROSS WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY * TIMING: CONTINUING SATURDAY INTO SATURDAY EVENING. * WINDS: WEST 15 TO 30 MPH WITH GUSTS TO 45 MPH...ESPECIALLY JUST BELOW THE PASSES AND CANYONS...STRONGEST DURING THE AFTERNOON AND EARLY EVENING. * LOCATIONS INCLUDE: MOJAVE...EDWARDS AIR FORCE BASE...ROSAMOND... RIDGECREST...INYOKERN AND CHINA LAKE. * IMPACTS: IMPAIRED DRIVING AND STEERING ABILITY BECAUSE OF GUSTY CROSS WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES. * STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS SOURCE...FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. BSO
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 8:55 PM PST | Special Weather Statement | HNX | Tulare | 50 min |
| Feb 28, 1:40 PM PST | Special Weather Statement | HNX | Merced | 50 min |
| Feb 28, 3:04 PM PST | Special Weather Statement | HNX | Kings | 26 min |
| Feb 28, 3:13 PM PST | Special Weather Statement | HNX | Kings | 47 min |
| Feb 28, 3:58 PM PST | Special Weather Statement | HNX | Kings | 47 min |
Nearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.